Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2020, 5:28 PM MDT for Carbon County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 5:28 PM MDT (23:28 UTC)
- Expired
- Jun 7, 2020, 6:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Carbon County, WY
The radar
The Riverton/Lander radar (KRIW), 176 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WUUS55 KCYS 072328 SVRCYS WYC007-080000- /O.NEW.KCYS.SV.W.0055.200607T2328Z-200608T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cheyenne WY 528 PM MDT Sun Jun 7 2020 The National Weather Service in Cheyenne has issued a * Severe Thunderstorm Warning for... North central Carbon County in south central Wyoming... * Until 600 PM MDT. * At 528 PM MDT, severe thunderstorms were located along a line extending from 6 miles north of Independence Rock to 12 miles east of Sinclair, moving north at 65 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Seminoe Campground and Seminoe Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Cheyenne. Large hail and damaging winds and continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4243 10636 4192 10662 4175 10691 4243 10715 TIME...MOT...LOC 2328Z 192DEG 55KT 4258 10716 4176 10687 HAIL...<.75IN WIND...60MPH $$ Braun
2 follow-up statements
645 WWUS55 KCYS 072345 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 545 PM MDT Sun Jun 7 2020 WYC007-080000- /O.CON.KCYS.SV.W.0055.000000T0000Z-200608T0000Z/ Carbon WY- 545 PM MDT Sun Jun 7 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTH CENTRAL CARBON COUNTY... At 545 PM MDT, severe thunderstorms were located along a line extending from 14 miles east of Ervay to 11 miles south of Seminoe Campground, moving north at 65 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Seminoe Campground and Seminoe Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Cheyenne. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4243 10636 4192 10662 4194 10686 4243 10704 TIME...MOT...LOC 2345Z 192DEG 55KT 4279 10710 4197 10681 HAIL...<.75IN WIND...60MPH $$ Braun
004
WWUS55 KCYS 080000
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
600 PM MDT Sun Jun 7 2020
WYC007-080010-
/O.EXP.KCYS.SV.W.0055.000000T0000Z-200608T0000Z/
Carbon WY-
600 PM MDT Sun Jun 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARBON COUNTY
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.
LAT...LON 4243 10636 4192 10662 4194 10686 4243 10704
TIME...MOT...LOC 0000Z 192DEG 55KT 4301 10704 4220 10675
$$
BraunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:18 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 7, 2:18 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 218 PM MDT Sun Jun 7 2020 .SHORT TERM...(Late this afternoon - Monday Night) Issued at 215 PM MDT Sun Jun 7 2020 A upper trough remains over the western CONUS early this afternoon, with increasing diffluent flow aloft and potent jet energy spreading east into WY and western CO. Scattered convection, some of it strong, will continue to develop ahead of an eastward moving cold front this afternoon. Very strong winds aloft, MUCAPE around 500 j/kg and modest DCAPE indicate the potential for downburst winds of 50 kt or higher and hail with the stronger storms. Areas along and south of a line from Cheyenne to Alliance will remain dry. Showers will taper off this evening, but redevelop Monday afternoon in advance of a upper level trough. Monday will be 10 to 15 degrees cooler with highs in the 60s and 70s. Showers will become more widespread Monday night as the trough moves through the CWA. It will be much colder as 700mb temperatures plummet to -2C. Temperatures will fall into the lower and mid 30s along and west of I-25 by Tuesday morning. Snow levels may drop as low as 7500 feet, with some accumulating snow (1 to 3 inches) possible for the southern Laramie Range, Snowy and Sierra Madre Ranges. Later shifts may need to consider frost and/or freeze headlines for these areas early Tuesday morning. .LONG TERM...(Tuesday - Saturday) Issued at 256 AM MDT Sun Jun 7 2020 Showers are expected to linger across our northern & eastern zones on Tuesday amid cyclonic/northwest flow aloft. It should be rather cool with highs only averaging around 55-65 degrees. Ridging aloft returns for Wed-Fri per the GFS and ECMWF, giving way to generally warmer & drier conditions heading later in the week. A slight hint at a bit of an omega block taking shape by late Friday, which most likely would delay any notable pattern shifts that would otherwise take shape. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1149 AM MDT Sun Jun 7 2020 VFR conditions expected through the forecast period with a few showers and thunderstorms capable of producing strong downburst winds. Storm activity should be limited to KRWL between 20z-01z and KCDR between 23z-02z. Ceilings overnight west of the Laramie Range drop around 4-7 kft behind the cold front so will need to watch model trends in upcoming TAF issuances. && .FIRE WEATHER... Issued at 135 PM MDT Sun Jun 7 2020 A cold front to the west will advance east across the districts this evening. Scattered showers and isolated thunderstorms will precede the front, with gusty winds and small hail possible. Monday will be cooler with rain showers redeveloping late in the day ahead of a low pressure trough. Colder temperatures Monday night and Tuesday morning will bring some measurable snow to the higher elevations. Warmer and drier conditions will return Wednesday through Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...CLH AVIATION...MB FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 7, 6:15 AM MDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 615 AM MDT Sun Jun 7 2020 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 081215- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 615 AM MDT Sun Jun 7 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible across the high plains of southeast Wyoming and the western Nebraska Panhandle this afternoon. Severe weather is not expected. However, thunderstorms may contain gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-081215- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 615 AM MDT Sun Jun 7 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected across portions of central and eastern Wyoming this afternoon and evening. A few strong to locally severe storms are possible, with strong wind gusts in excess of 50 MPH the primary hazard. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Temperatures will fall to near freezing on Monday night and Tuesday morning for areas west of Interstate 25. Light snow is possible over the higher elevations of the South Laramie Range on Tuesday morning. Accumulations cannot be ruled out. .Spotter information statement... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 7, 4:16 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 416 PM MDT Sun Jun 7 2020 NEZ002-095-096-072245- Dawes-North Sioux-South Sioux- 416 PM MDT Sun Jun 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL DAWES AND EAST CENTRAL SIOUX COUNTIES... At 416 PM MDT, a strong thunderstorm was located 9 miles northeast of Agate Bed National Monument, or 39 miles southwest of Chadron, moving northeast at 50 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Crawford, Whitney Lake, Fort Robinson Campground and Fort Robinson. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4239 10365 4251 10382 4289 10343 4271 10316 TIME...MOT...LOC 2216Z 219DEG 44KT 4252 10366 Braun
Special weather statement, Jun 7, 4:19 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
419 PM MDT Sun Jun 7 2020
NEZ095-WYZ102-108-072245-
North Sioux-Goshen County-Niobrara County-
419 PM MDT Sun Jun 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN COUNTIES...
At 419 PM MDT, a strong thunderstorm was located 9 miles southeast of
Lusk, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern Sioux,
southeastern Niobrara and northern Goshen Counties.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4305 10405 4300 10405 4300 10397 4293 10383
4256 10426 4267 10446 4309 10413
TIME...MOT...LOC 2219Z 215DEG 37KT 4268 10431
BraunSpecial weather statement, Jun 7, 4:31 PM MDT, 57 minutes before
Special Weather Statement National Weather Service Cheyenne WY 431 PM MDT Sun Jun 7 2020 NEZ002-095-072300- Dawes-North Sioux- 431 PM MDT Sun Jun 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DAWES AND NORTHEASTERN SIOUX COUNTIES... At 431 PM MDT, a strong thunderstorm was located 13 miles north of Whitney Lake, or 21 miles northwest of Chadron, moving northeast at 45 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of northwestern Dawes and northeastern Sioux Counties. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4285 10334 4295 10354 4300 10350 4300 10317 TIME...MOT...LOC 2231Z 215DEG 37KT 4297 10339 Braun
Special weather statement, Jun 7, 4:41 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
441 PM MDT Sun Jun 7 2020
NEZ002-095-072315-
Dawes-North Sioux-
441 PM MDT Sun Jun 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAWES AND NORTHEASTERN
SIOUX COUNTIES...
At 441 PM MDT, a strong thunderstorm was located near Whitney Lake,
or 18 miles west of Chadron, moving northeast at 55 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Chadron, Crawford, Whitney Lake, Chadron Airport and Whitney.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4263 10334 4276 10350 4301 10320 4300 10279
4292 10279
TIME...MOT...LOC 2241Z 226DEG 49KT 4275 10334
BraunLocal storm report, Jun 7, 5:00 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 2 NE RAWLINS 41.81N 107.20W
06/07/2020 M60 MPH CARBON WY ASOS
RAWLINS AIRPORT WIND SUSTAINED 41MPH, GUST
60MPH.
&&
BMWLocal storm report, Jun 7, 5:17 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 14 E SINCLAIR 41.74N 106.84W
06/07/2020 M61 MPH CARBON WY MESONET
I80/US287/US30 - WALCOTT JUNCTION.
&&
AWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:05 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Jun 7, 2:26 PM MDT | Special Weather Statement | CYS | Goshen | 34 min |
| Jun 7, 4:19 PM MDT | Special Weather Statement | CYS | Niobrara | 26 min |
| Jun 7, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 32 min |
| Jun 7, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 35 min |
| Jun 7, 5:47 PM MDT | Special Weather Statement | CYS | Converse | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.